Hail, La Salle
- When
- May 19, 7:31 AM CST
- Where
- La Salle County, 5.06 mi ESE of Tuna
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 28.300, -99.200
Heavy amount of nickel sized hail was reported by the public through social media.
Scattered thunderstorms formed over the Brush Country during the morning hours on the 19th. A severe thunderstorm moved from Cotulla to Beeville and produced nickel sized hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Scattered thunderstorms formed over the Brush Country during the morning hours on the 19th. A severe thunderstorm moved from Cotulla to Beeville and produced nickel sized hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 19, 6:59 AM CST, 32 minutes earlier.
Area Forecast Discussion
National Weather Service Corpus Christi TX
759 AM CDT THU MAY 19 2016
.DISCUSSION...STORM PREDICTION CENTER HAS PLACED ALL OF SOUTH
TEXAS IN A SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT THIS
AFTERNOON. UPDATES WILL BE OUT SHORTLY.
&&
.PREVIOUS DISCUSSION... /Issued 651 AM CDT THU MAY 19 2016/
DISCUSSION...Updated for 12z aviation.
AVIATION...A wide range of flight conditions are occurring this
morning, from IFR at ALI/VCT...MVFR at LRD...and VFR at CRP. The
main story today will be showers and thunderstorms. Coverage
should increase from west to east as the morning progresses.
Brief gusty winds and locally reduced vsbys from heavy rain will
be possible if thunderstorms directly impact taf site. Convection
should diminish this afternoon from west to east. Winds through
the period will be out of the east and southeast, generally 10 to
15 knots today...and less than 10 knots tonight.
PREVIOUS DISCUSSION... /Issued 430 AM CDT THU MAY 19 2016/
SHORT TERM (Today through Friday)...Main issues during the short
term part of the forecast will be the potential for heavy rains
and severe thunderstorms. Currently, only isolated showers are
occurring over the Gulf Waters with isolated showers and storms
crossing the Texas/Mexico border. Upper level trough will shift
eastward today into the Central and Southern Plains. At the
surface, frontal boundary is draped along the coast and should
inland later today. These two features will combine with abundant
moisture (PWs 1.7 to 2.0 inches), resulting in increased chances
of showers and thunderstorms with locally heavy rainfall. A flash
flood watch is in effect for all of South Texas until midnight.
Any additional heavy rainfall, especially over the Coastal Bend,
could produce result in more flooding concerns. Overall, another 1
to 3 inches of rainfall appear likely over the region, with
locally heavier amounts possible. In addition, there is a slight
risk of severe thunderstorms across all of South Texas as shear
improves today. The main hazards will be large hail and damaging
winds.
Chances for showers and thunderstorms will decrease from west to
east late this afternoon and evening as trough axis shift east. If
flooding threat ends early, then the flash flood watch could be
cancelled before midnight. Upper ridge will begin to build into
South Texas on Friday. However, low chances for showers and
storms will continue as moisture remains sufficient across eastern
parts of the area.
Long term (Friday night through Wednesday)...Much more quiet period
ahead in the long term. Weak riding develops overhead with a deep
trough/closed low pushing into the west coast. Residual moisture
will linger over the region over the weekend, and could see isolated
showers and thunderstorms over the weekend and Monday with a few
disturbances passing aloft as upper low opens and progresses
northeast. Cap strengthens further by Tuesday. Temperatures will be
on the rise with H85 temperatures rising above 20C across much of
the region through next week. This will bring highs into the low to
mid 90s across most locations (except the immediate coast and
Victoria Crossroads), and lows staying up into the mid to upper 70s.
SCEC to SCA conditions are possible during the early to mid week
with strengthening onshore flow across the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 86 74 86 76 / 50 20 10 20 10
Victoria 68 85 70 87 72 / 60 20 10 20 10
Laredo 70 90 74 90 76 / 40 10 20 20 20
Alice 71 88 72 88 74 / 50 20 10 20 10
Rockport 72 84 76 86 77 / 60 20 10 20 10
Cotulla 67 89 71 89 74 / 40 10 20 20 10
Kingsville 72 88 74 88 75 / 50 20 10 20 10
Navy Corpus 74 83 77 85 77 / 60 20 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
Aransas...Bee...Calhoun...Duval...Goliad...Jim Wells...
Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria...Webb.
GM...None.
&&
TE/81...SHORT TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 540 AM CDT THU MAY 19 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 540 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH TEXAS TODAY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY ACROSS SOUTH TEXAS. 1 TO 3 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
449 AM CDT THU MAY 19 2016
TXZ239-191015-
WEBB-
449 AM CDT THU MAY 19 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB COUNTY...
AT 448 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAS TIENDAS...OR
23 MILES SOUTHWEST OF ENCINAL...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LA ESPERANZA RANCH AIRPORT...BOTINES...CALLAGHAN AND LAS TIENDAS.
LAT...LON 2820 9948 2820 9941 2817 9939 2803 9939
2804 9931 2781 9918 2772 9975 2793 9988
TIME...MOT...LOC 0948Z 240DEG 33KT 2787 9969
TBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT THU MAY 19 2016
TXZ239-191045-
WEBB-
519 AM CDT THU MAY 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
AT 518 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLUMBIA
BRIDGE...OR 15 MILES NORTHWEST OF LAREDO...MOVING NORTHEAST AT 30
MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAREDO...BOTINES...RANCHOS PENITAS WEST...ORVIL...UNITEC INDUSTRIAL PARK
AND COLUMBIA BRIDGE.
LAT...LON 2793 9952 2769 9923 2760 9954 2761 9955
2760 9958 2761 9958 2764 9960 2764 9963
2763 9962 2763 9964 2764 9967 2765 9966
2767 9969 2765 9970 2766 9971 2773 9976
TIME...MOT...LOC 1018Z 236DEG 25KT 2767 9969
TBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT THU MAY 19 2016 TXZ239-191115- WEBB- 548 AM CDT THU MAY 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY... AT 547 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOTINES...OR 14 MILES NORTH OF LAREDO...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOTINES...CALLAGHAN...UNITEC INDUSTRIAL PARK AND ORVIL. LAT...LON 2763 9950 2773 9965 2805 9944 2787 9914 TIME...MOT...LOC 1047Z 224DEG 27KT 2775 9951 TB
The Laughlin AFB radar (KDFX), 151 km away, was scanning. The volume nearest the first event began at 13:28 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Heavy amount of nickel sized hail was reported by the public through social media.
Winds blew down 10 trees in the city of Beeville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635084, 635085.